Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 59, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 19, 2021, 2:03 PM CDT for Comanche County, Erath County, Texas. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 2:03 PM CDT (19:03 UTC)
- Expired
- May 20, 2021, 2:11 PM CDT
- In force
- 24 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Comanche County, TX, Erath County, TX
The river
Written for the forecast point Leon River near DeLeon (DLLT2). The gauge peaked at 13.21 ft at May 19, 2021, 9:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08099100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
410 WGUS44 KFWD 191903 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 203 PM CDT Wed May 19 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Leon River Near De Leon affecting Comanche and Erath Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC093-143-201315- /O.NEW.KFWD.FL.W.0059.210519T1903Z-210520T2100Z/ /DLLT2.1.ER.210519T1706Z.210520T0000Z.210520T0900Z.NO/ 203 PM CDT Wed May 19 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Leon River Near De Leon. * From this afternoon to Thursday afternoon. * At 1:30 PM CDT Wednesday the stage was 12.3 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 12.8 feet this evening. It will then fall below flood stage late tonight. * Impact...At 12.0 feet, Minor out of bank flooding can be expected around the sh 16 bridge. Farm and ranch land, along with a few minor rural roads near the river, will begin to flood. && LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864 $$
3 follow-up statements
368 WGUS84 KFWD 200127 FLSFWD Flood Statement National Weather Service Fort Worth TX 827 PM CDT Wed May 19 2021 ...The Flood Warning continues for the following rivers in Texas... Leon River Near De Leon affecting Comanche and Erath Counties. Navasota River Near Easterly affecting Robertson and Leon Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC093-143-201930- /O.CON.KFWD.FL.W.0059.000000T0000Z-210520T2100Z/ /DLLT2.1.ER.210519T1706Z.210520T0030Z.210520T0900Z.NO/ 827 PM CDT Wed May 19 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Leon River Near De Leon. * Until Thursday afternoon. * At 7:30 PM CDT Wednesday the stage was 13.2 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage Thursday morning. * Impact...At 14.0 feet, Moderate out of bank flooding can be expected along the river upstream and downstream of the Highway 16 bridge. Farm and ranch lands, along with a few rural roads near the river, will be flooded. && LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864 $$ TXC289-395-201930- /O.CON.KFWD.FL.W.0053.210520T0738Z-210522T2000Z/ /EAST2.1.ER.210520T0738Z.210521T0600Z.210522T0800Z.NO/ 827 PM CDT Wed May 19 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Navasota River Near Easterly. * From late tonight to Saturday afternoon. * At 7:31 PM CDT Wednesday the stage was 18.2 feet. * Flood stage is 19.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage just early Thursday morning to a crest of 21.4 feet early Friday morning. It will then fall below flood stage early Saturday morning. * Impact...At 23.0 feet, Moderate lowland flooding below Easterly is expected. && LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638 $$ 25
215 WGUS84 KFWD 201318 FLSFWD Flood Statement National Weather Service Fort Worth TX 818 AM CDT Thu May 20 2021 ...The Flood Warning is extended for the following rivers in Texas... Leon River Near De Leon affecting Comanche and Erath Counties. ...The Flood Warning continues for the following rivers in Texas... Navasota River Near Easterly affecting Robertson and Leon Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC093-143-210200- /O.EXT.KFWD.FL.W.0059.000000T0000Z-210521T0149Z/ /DLLT2.1.ER.210519T1706Z.210520T0200Z.210520T1349Z.NO/ 818 AM CDT Thu May 20 2021 ...The Flood Warning is now in effect until this evening... The Flood Warning continues for the Leon River Near De Leon. * Until this evening. * At 7:30 AM CDT Thursday the stage was 12.2 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring. * Forecast...The river is expected to fall below flood stage later this morning and continue falling to 3.0 feet Tuesday morning. * Impact...At 12.0 feet, Minor out of bank flooding can be expected around the sh 16 bridge. Farm and ranch land, along with a few minor rural roads near the river, will begin to flood. && LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864 $$ TXC289-395-210730- /O.EXT.KFWD.FL.W.0053.000000T0000Z-210522T1424Z/ /EAST2.1.ER.210520T0900Z.210521T0600Z.210522T0224Z.NO/ 818 AM CDT Thu May 20 2021 ...The Flood Warning is now in effect until late Saturday morning... The Flood Warning continues for the Navasota River Near Easterly. * Until Saturday morning. * At 8:00 AM CDT Thursday the stage was 19.3 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river will rise to 20.9 feet tomorrow morning. It will then fall below flood stage late tomorrow evening to 12.3 feet and begin rising again early Sunday afternoon. It will rise to 12.6 feet Monday morning. It will then fall again and remain below flood stage. * Impact...At 19.0 feet, Minor lowland flooding will occur from below Easterly to below Highway 21. Cattle in the flood plain could be affected. && LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638 $$ Schroeder
014 WGUS84 KFWD 201911 FLSFWD Flood Statement National Weather Service Fort Worth TX 211 PM CDT Thu May 20 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Leon River Near De Leon affecting Comanche and Erath Counties. TXC093-143-202015- /O.CAN.KFWD.FL.W.0059.000000T0000Z-210520T1911Z/ /DLLT2.1.ER.210519T1706Z.210520T0200Z.210520T1349Z.NO/ 211 PM CDT Thu May 20 2021 ...The Flood Warning for the Leon River Near De Leon has been cancelled... The Flood Warning is cancelled for the Leon River Near De Leon. * At 1:30 PM CDT Thursday the stage was 10.8 feet. * Flood stage is 12.0 feet. * Forecast...The river is expected to fall to 3.0 feet Tuesday morning. && LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864 $$ 12
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 12:30 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 19, 12:30 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1230 PM CDT Wed May 19 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Thursday/ The slow-moving mid-level low responsible for the rainy weather over the past few days continues to spin over NM this morning. Widespread convection is ongoing along the TX Gulf Coast, which is resulting in subsidence across North/Central TX, as well as acting to impede the poleward transport of Gulf moisture. As a result, radar scans continue to show no convective activity across the FWD CWA at this time. Convective potential later this afternoon and into the overnight hours is quite uncertain. Diurnal heating could help to initiate isolated to widely scattered showers and thunderstorms later this afternoon, although an extensive mid-level cloud deck over much of the region may prevent much in the way of substantial heating. One exception is over our easternmost counties where cloud cover is less. This is where the highest PoPs are shown for this afternoon, though even there, PoPs have been kept in the Chance category as there do not appear to be any mesoscale boundaries which could assist in initiation/organization of convection. Additionally, some convective development has been noted over northern portions of the Big Country within the SJT CWA within a narrow band of instability. While this convection is tracking eastward, visible satellite imagery shows a fairly stable air mass towards the FWD/SJT CWA boundary, so this convection may not persist, but it will bear watching. Heading into the overnight hours, the NAM brings a mesoscale convective vortex (MCV) northward out of South TX, which could act as a focus for convective development over eastern portions of North/Central TX after 00Z. This is also supported by the NSSL WRF, but notably not shown by the HRRR. The current forecast shows likely PoPs across our eastern counties during the overnight hours, but this may be aggressive (even after reducing the even more aggressive NBM PoPs). The potential for severe weather looks quite low as lapse rates aloft are not nearly as steep as they had been over the past few days. The main concern will continue to be for heavy rainfall and flash flooding, though given the convective uncertainties mentioned above, this is also uncertain. What we do know however is that the ground remains very saturated from recent widespread heavy rainfall, and area rivers and waterways continue to run high. For this reason, the Flash Flood Watch will be allowed to continue through 12Z Thursday, but it should be stressed that the threat will be very localized (if at all). While widespread convection is not anticipated, any convection that does develop will be capable of very heavy rain rates, which would quickly lead to flash flooding given the antecedent conditions. For Thursday, a few showers may continue through the morning and into the early afternoon, left over from Wednesday night, but most locations should be rain-free on Thursday. Godwin && .LONG TERM... /Issued 334 AM CDT Wed May 19 2021/ /Thursday through Tuesday/ Showers and thunderstorms will likely be ongoing early in the day Thursday as a strong mid level vorticity maxima continues to move northward through the Southern Plains. Most of this activity should be focused along and east of I-35 with a gradual eastward push through the day. As the source for lift pulls away from North Texas, we'll likely see a decrease in scattered showers/storms as diurnal heating wanes. We'll keep some low PoPs in overnight given the moist axis remains in place across much of East Texas and a broad weakness will be present in the mid level flow. By Friday, this weakness will close off over South Texas. Meanwhile, strong mid level ridging in place over the Southeastern U.S. will slowly build westward. Between the two systems, deep southeasterly tropospheric flow will be present within an axis of 1.7-2.0" PWs. As daytime heating commences, modest uncapped instability will be present throughout East Texas and a good portion of North Texas. We'll likely see a good coverage of scattered showers and thunderstorms develop during the afternoon. A tropical like atmospheric column will support very heavy rainfall rates and a continued threat for flooding. A similar setup is expected on Saturday, except mid level ridging will continue to nudge westward into the Arklatex. This should shift the axis of best moisture westward with scattered thunderstorms becoming more likely again west of I-35. This activity will be diurnally driven with a peak in the late afternoon and coverage diminishing in the evening. The upper pattern will remain favorable for continued scattered afternoon showers and thunderstorms Sunday through Tuesday, but confidence in the westward extent of the ridging is low. We'll cap PoPs at around 20% for each of these days for now, but a continued wet period into early next week will remain possible. Dunn && .AVIATION... /NEW/ /18Z TAFs/ VFR prevails across the region, with North TX terminals in south flow and Central TX terminals in north flow. Central TX sites should see winds veer from NE to SE over the next few hours. Regardless, winds remain light across the region. Isolated to scattered SHRA/TSRA may develop after 22Z, but coverage/placement of convection is highly uncertain at this time. In general, expecting SHRA/TSRA coverage to increase towards the east. Direct impacts at TAF sites appear unlikely, but chances are probably just high enough to warrant VCTS mention during the evening hours. Overnight, CIGs will fall to MVFR across the region, with a slow improvement back to VFR by 18Z on Thursday. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 67 78 70 81 / 20 60 50 20 50 Waco 77 66 78 69 78 / 40 60 40 20 60 Paris 76 67 76 68 79 / 70 80 80 40 50 Denton 78 65 77 68 79 / 30 50 50 20 50 McKinney 78 66 77 68 79 / 30 60 60 30 50 Dallas 80 68 79 71 82 / 30 60 50 20 50 Terrell 78 66 77 69 80 / 30 70 70 30 60 Corsicana 79 66 80 70 81 / 40 70 60 30 60 Temple 76 64 79 68 79 / 50 60 40 20 60 Mineral Wells 78 64 78 67 79 / 10 40 20 10 40 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for TXZ092>095- 102>107-117>123-131>135-144>148-156>162-174-175. &&
Hazardous weather outlook, May 19, 3:34 AM CDT, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 334 AM CDT Wed May 19 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200845- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 334 AM CDT Wed May 19 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Isolated thunderstorms are expected today across North and Central Texas but are expected to increase in coverage tonight, particularly along and east of I-35. Flash flooding will remain a threat through this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will continue through the weekend. Additional rounds of heavy rainfall may cause further flooding issues and significant rises on area rivers through Saturday. Additionally, a few severe thunderstorms may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:22 PM CDT | Special Weather Statement | FWD | Leon | 23 min |
| May 19, 1:18 AM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson, Leon | 4 hr |
| May 19, 1:58 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 21 days |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.